Each user experiences their own unique feelings when using steroids and coming off the drug. When someone chooses to stop using they can experience a variety of withdrawal symptoms linked to addiction. Symptoms can include mood swings, fatigue, restlessness, loss of appetite, insomnia, reduced sex drive, the desire to take more steroids, and depression. Evidence for steroid addiction is certainly not as strong as it is for other drugs like cocaine or heroin. Though it is clear that people develop a tolerance and dependence on them and willingly experience negative consequences when using steroids - both of which are signs for drug dependence.
Hello Pyrrhus - i just read your post and i wanted to share that I seem to have something very similar to you. My allergist/immunologist put me on Protopic (Tacrolimus) - it's an immune response cream similar to a steroid but not a steroid. I've been using it for several years now and my experience is identical to yours. When i use for a few days the dryness and redness go away. I stop and then 1-2 weeks later it comes back horribly. Swelling and cracking under my eyes - cracking around my lips. I just hate it. I do not want to be on the cream any longer either. Have your symptoms ever recurred?